Thunderstorm Wind, Campbell
- When
- July 25, 9:31 PM MST
- Where
- Campbell County, 9.03 mi E of Wright
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.701, -105.291
Wind gusts were estimated at 65 mph.
A severe thunderstorm produced wind gusts around 65 mph across southeastern Campbell County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm produced wind gusts around 65 mph across southeastern Campbell County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 25, 5:25 PM MST, 4 hours 6 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 625 PM MDT SUN JUL 25 2010 .DISCUSSION...HAVE SHOT OUT A QUICK UPDATE TO ADD SOME THUNDERSTORMS OVER NORTHEAST WYOMING THIS EVENING. A FEW WEAK STORMS HAVE DEVELOPED JUST TO THE WEST OF THE CWFA NEAR WEAK SURFACE TROF AS A LITTLE SHORT WAVE SLIDES OVER. STORMS SHOULD DIMINISH BY LATER TONIGHT. && .AVIATION...ISOLD -TSRA ARE POSSIBLE THIS EVE OVER NERN WY AND THE BLKHLS. ISOLD -TSRA ARE AGAIN EXPECTED MON AFT AND EVE OVER NERN WYOMING AND PARTS OF WRN SD. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 206 PM MDT SUN JUL 25 2010/ DISCUSSION...CURRENT SURFACE MAP PLACES HIGH PRESSURE OVER MINNESOTA WITH WEAK TROF ACROSS CENTRAL MONTANA. BREEZY SOUTHEAST WINDS ACROSS WESTERN SOUTH DAKOTA. ANALYSIS SHOWS MLCAPE OF 500-1000J/KG ACROSS WESTERN SOUTH DAKOTA WITH MLCIN AROUND 50J/KG ACROSS THE BLACK HILLS AND AROUND 200J/KG ACROSS NW SD. SO FAR...ONLY SOME FLAT CUMULUS ACROSS THE BLACK HILLS. WEAK SHORTWAVE ACROSS WYOMING TO CROSS WESTERN SOUTH DAKOTA THIS EVENING. ISOLATED THUNDERSTORMS STILL POSSIBLE ACROSS BLACK HILLS THIS EVENING WHERE WEAKEST CAP EXISTS. SURFACE TROF MOVES INTO NORTHEAST WYOMING/WESTERN SOUTH DAKOTA MONDAY. MOISTURE POOLING ACROSS WESTERN SOUTH DAKOTA RESULTS IN MLCAPE OF 1000-2000 J/KG. CAP REMAINS STRONG WITH EXCEPTION OF NORTHWEST SOUTH DAKOTA. BULK SHEAR LESS THAN 25M/S. MAIN THREAT WILL BE LOCALLY HEAVY RAIN. ON TUESDAY...COLD FRONT DROPS THROUGH THE AREA ON TUESDAY....REACHING NORTHWEST SOUTH DAKOTA IN THE MORNING AND THEN TO NEBRASKA BORDER BY LATE AFTERNOON. MODELS SIMILAR IN TIMING OF COLD FRONT...SO HAVE TRIMMED BACK TEMPERATURES ACROSS NORTHWEST SOUTH DAKOTA. BEST CHANCE OF THUNDERSTORMS WILL BE ALONG COLD FRONT. HIGH PRESSURE DROPS SETTLES IN OVER EASTERN MONTANA/WESTERN DAKOTAS WEDNESDAY NIGHT. EXTENDED...A RELATIVELY FLAT UPR RIDGE IS EXPECTED TO DOMINATE OUR WX FOR THE LAST HALF OF THE WEEK AND WEEKEND. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE THRU THE FLOW ALOFT AND BRING A NEARLY DAILY CHANCE FOR THUNDERSTORMS TO OUR AREA. SOMEWHAT COOL TEMPERATURES ARE EXPECTED ON WEDNESDAY IN WAKE OF TUESDAYS CDFNT PASSAGE...WITH READINGS NEAR TO SLIGHTLY ABOVE AVERAGE FOR THE REST OF THE WEEK/WEEKEND. AVIATION...THERE IS A SLIGHT CHANCE FOR AFTN/EVE TSTMS TODAY ACRS THE BLKHLS. OTHERWISE...VFR CONDITIONS WILL CONTINUE THROUGH MONDAY MORNING. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 600 PM MDT SUN JUL 25 2010 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-261300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 600 PM MDT (700 PM CDT) SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE BLACK HILLS AND NORTHEAST WYOMING THROUGH THIS EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH SATURDAY. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. ABC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 715 PM MDT SUN JUL 25 2010 WYZ054-260215- NORTHERN CAMPBELL WY- 715 PM MDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMPBELL COUNTY UNTIL 815 PM MDT... AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF ECHETA...OR 18 MILES NORTHWEST OF DOWNTOWN GILLETTE...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WESTON... HIGHWAYS 14 AND 16 BETWEEN GILLETTE AND SPOTTED HORSE... HIGHWAY 59 BETWEEN GILLETTE AND WESTON... SCHILD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 849 PM MDT SUN JUL 25 2010 WYZ055-058-260330- SOUTHERN CAMPBELL WY-WESTON WY- 849 PM MDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WESTON AND SOUTHERN CAMPBELL COUNTIES UNTIL 930 PM MDT... AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF RENO JUNCTION...OR 9 MILES EAST OF WRIGHT...MOVING EAST AT 20 MPH. A SECOND STORM WAS LOCATED 10 MILES WEST OF PUMPKIN BUTTES...AND WAS ALSO MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORM INCLUDE... ROCHELLE... PUMPKIN BUTTES... WRIGHT... SAVAGETON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. SCHILD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 947 PM MDT SUN JUL 25 2010 WYZ055-058-260445- SOUTHERN CAMPBELL WY-WESTON WY- 947 PM MDT SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WESTON AND SOUTHERN CAMPBELL COUNTIES UNTIL 1045 PM MDT... AT 945 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF RENO JUNCTION...OR 9 MILES EAST OF WRIGHT...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROCHELLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SCHILD
The Rapid City radar (KUDX), 203 km away, was scanning. The volume nearest the first event began at 04:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 65 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239729.